MAUDE Adverse Event Report: DEPUY SPINE INC NAVIGATION ENABLED INSTRUMENTS EXPEDIUM VERSE DRIVER - SHAFT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC NAVIGATION ENABLED INSTRUMENTS EXPEDIUM VERSE DRIVER - SHAFT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 301019008
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, during a posterior fusion for asd, a verse navigation instrument on rent at another hospital was transferred to this hospital for use.In the surgery, when the nurse attempted to install the verse nav driver shaft in question, she was unable to attach it to the medtronic's instrument.Since there was another verse nav driver shaft in the instrument set, the nurse replaced it and was able to attach it without any problem.This did not occur when the product was used in another hospital.It was considered possible that either the verse nav driver shaft in question had been deformed by some effect, or that it was originally deformed in shape.The patient was reported as stable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there was no surgical delay in relation to the reported event.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no damage or defect with the exped verse nav driver - shaft.A dimensional inspection was performed for the exped verse nav driver - shaft and met specifications.A functional test wasnot performed due to mating device was not received to asses the interaction of the devices together.The complaint condition was not able to be replicated.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the exped verse nav driver - shaft would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri), exped verse nav driver ¿ shaft was conducted identifying that lot number was nn175111 released in three batch.Batch 1: lot qty (b)(4) units were released 21 sep 2021 on with no discrepancies.Supplier; (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer device history review : as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NAVIGATION ENABLED INSTRUMENTS EXPEDIUM VERSE DRIVER - SHAFT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20367330
Report Number1526439-2024-02637
Device Sequence Number17092747
Product Code OLO
UDI-Device Identifier10705034561622
UDI-Public(01)10705034561622(10)NN175111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301019008
Device Lot NumberNN175111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/16/2024
10/24/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date10/17/2024
10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown